Dear Grace Headaches in early PD are fairly uncommon, but are usually from low blood pressure. I would suggest you ask the PT to take his blood pressure sitting and one minute after standing at the beginning and end of a session, and for you to do the same when he reports that his headache symptoms are severe.
If this is not a blood pressure symptom, I would ask his Neurologist specifically about this bigger problem. An evaluation may include an MRI of the brain, blood work and a lumbar puncture (spinal tap).
If the work-up is negative - that is good, except for the pain - would consider starting him on medications for PD, in hopes that everything gets better.View Thread
Dear Phil There are a number of swallowing or coughing problems that are associated with PD. I have found a careful evaluation by a speech therapist the most effective way to sort this out. I would suggest you contact your physician for an order to have a speech therapy evaluation, and see how it goes. I would be happy to try to answer your question with that information.View Thread
Hi, Papasgurl, Thank you for your note. I think the memory issues you describe may be due to a number of possibilities. Cognitive changes from PD may be what you see when he is not able to make a joke. This is similar to what you see when he is moving slowly. This symptoms may both respond to medications, such as levodopa. The next possibility can be from dementia or depression or stress. This is sometimes difficult to determine, and I would suggest that you have a conversation with your grandfather. Tell him of your concerns, and that you would like him to ask his doctor if increasing his medications could improve his memory. If that goes well, and possible, you may wish to ask if you could accompany him to the next appt.View Thread
Hi, stacymacs The dreaming and weight loss may be side effects of the adderal. I think you may wish to talk with your doctor about these symptoms. I do not think you have symptoms of PD, but your doctor can talk with you about your tremor, and whether you should see a neurologist.View Thread
Hi, Forest123 If you are being treated with medications for PD, the feeling of lead weights may be a symptom of PD. However, I would not be likely to diagnose PD if these were your only symptoms. I would suggest you discussing these symptoms with your general physician.View Thread
Hi, Himaja RLS symptoms usually disappear with activity, and usually happen in the evening. You may wish to look at rls.org to learn more. I think it is more likely that you have "akathisia," and hope you will talk with your doctor about both of these conditions.View Thread
Hello again, Leepenn3 I addressed a bit of the foot cramping in a previous reply. Exercise, really stretching, will help the foot cramping. The barefoot shoes is a neat trick - "sensory trick" is something associated with dystonia, and may be the reason these help.
I would not assume you have a "neuropathy" unless there has been an EMG/NCV to verify the diagnosis.View Thread
Anon_13036, I am sorry to read of these difficulties. The sweating episodes, toe curling, and muscle cramps are most likely from "wearing-off" from medications. The sweating usually results from a rapid decline of a high blood level of levodopa to a low level (levodopa is the active ingredient in Sinemet). The nausea is likely from a "peak-dose" of medication and is also associated with abnormal wiggling or muscle spasms. I think these are the arm movements and the face freezing. The breathing difficulty can occur in either or both of these states.
I do think your husband is on a lot of medication, but it may be an appropriate regimen. Here are some things to consider:
Artane is a medicine for tremor. It may not be necessary any longer, and may cause difficulties with memory and bladder emptying. It may aggravate hallucinations.
Seroquel is for treating hallucinations. Perhaps this may not be as necessary after stopping Artane, but do so with your doctor's supervision, by decreasing it by one pill per day each week until it is stopped.
Amantadine is a drug I use to treat dyskinesias and wearing off, and usually only one or two a day.
Comtan should be taken with Sinemet - but no more than 8 Comtan per day.
Try taking the Sinemet CR at regular (every 4 hour intervals). That would be 2 tablets 6 times a day, and hold on the regular sinemet. (Break one of he CR tablets in half - but take both halves - to get a bit steadier blood level.
Hi, irisson. I am sorry to read about your mother. The loss of ability to swallow is not uncommon in people with very advanced PD. I would suggest you involve Hospice in your area to help you with these difficult decisions. They are phenomenal people and will help you and your mother with many things. They will also help with the decision of IV or Feeding Tube (FT) for nutrition and hydration. I have reviewed criteria for a feeding tube in a post this week, but in general an IV is less distressing in the short run, while a FT is more convenient over weeks and months. She may wish to receive IV hydration each week, and forego the FT, but placement of a FT is not arduous, and the tube is not cumbersome.
Remember, most people with PD do not lose their memories and ability to think - your Mother may have people to see, and things to discuss with family, friends and you. Take some time, and give her an opportunity to share.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.